Alert archive / Kansas / Flash Flood Warnings in 1995
Flash Flood Warning 14, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jul 2, 1995, 11:59 PM CDT for Chautauqua County, Cowley County, Kansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 2, 1995, 11:59 PM CDT (04:59 UTC)
- Expired
- Jul 3, 1995, 3:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Chautauqua County, KS, Cowley County, KS
The radar
The Wichita radar (KICT), 95 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 030500 FFWICT KSC035-019-030800- BULLETIN - EBS ACTIVATION REQUESTED FLOOD/FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 1159 PM CDT SUN JUL 2 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD/FLASH FLOOD WARNING EFFECTIVE UNTIL 300 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH CENTRAL KANSAS ...SOUTHERN COWLEY COUNTY IN SOUTHEAST KANSAS ...CHAUTAUQUA COUNTY AT 1155 PM RADAR INDICATED 4-5 INCHES OF RAIN HAD FALLEN THIS EVENING ALONG HWY 166 BETWEEN ARKANSAS CITY AND SEDAN. THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL CONTINUE OVER THIS AREA FOR THE NEXT FEW HOURS INCREASING THE FLOOD POTENTIAL. IF YOU MUST TRAVEL TONIGHT ACROSS SOUTHERN COWLEY OR CHAUTAUQUA COUNTIES BE EXTEMELY CAUTIOUS AND DO NOT CROSS WATER COVERED ROADS!! BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. DO NOT S:TAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE. DUDLEY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 9:27 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 2, 9:27 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 925 PM CDT SUN JUL 2 1995 ONGOING SVR STMS ARE OCCURRING IN MAX MSTR CNVRGNCE AND INSTABILITY AHEAD OF A WK S/W SEEN IN W/V IMAGRY. MDLS MVE THIS S/W THROUGH SE KS OVERNIGHT THUS SVR TREND CONTS SCEN AND ESPLY SE KS. RSL 60/79 42 SLN 62/80 34 ICT 63/80 34 HUT 62/80 34 CNU 64/80 54 OGREN
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:28 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 62 min |
| Jul 2, 7:50 PM CDT | Tornado Warning | ICT | Cowley | 40 min |
| Jul 2, 8:12 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 63 min |
| Jul 2, 8:30 PM CDT | Tornado Warning | ICT | Cowley | 60 min |
| Jul 2, 9:10 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 65 min |
| Jul 2, 9:14 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 61 min |
| Jul 2, 10:06 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 69 min |
| Jul 2, 10:15 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 60 min |
| Jul 2, 11:11 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 64 min |
| Jul 2, 11:25 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 65 min |
| Jul 3, 12:22 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 68 min |
| Jul 3, 12:55 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 65 min |
| Jul 3, 3:00 AM CDT | Flash Flood Warning | ICT | Chautauqua, Cowley | 3 hr |
| Jul 3, 5:37 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 30 min |
| Jul 3, 5:52 AM CDT | Flash Flood Warning | ICT | Chautauqua, Cowley | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.